Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 372, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 23, 1998, 4:30 PM CDT for Giles County, Tennessee. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 23, 1998, 4:30 PM CDT (21:30 UTC)
- Expired
- Jul 23, 1998, 5:35 PM CDT
- In force
- 65 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Giles County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:45 PM CDT | Thunderstorm Wind 50 | Pulaski, TN | Sheriff's office reported a tree down on power lines on Rose Hill Rd. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1857 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
373 WUUS1 KBNA 232131 RRA SVRBNA TNC055-232235- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 430 PM CDT THU JUL 23 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILES COUNTY IN MIDDLE TENNESSEE * UNTIL 535 PM CDT * AT 428 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHEAST OF LAWRENCEBURG OR 5 MILES NORTH OF BODENHAM MOVING SOUTHEAST AT 10 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... BODENHAM AT 440 PM CDT BUFORDS AT 445 PM CDT WALES AT 455 PM CDT RIVERSBURG AT 455 PM CDT ODD FELLOWS HALL AT 510 PM CDT PULASKI AT 515 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS JO/SW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:45 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 23, 2:45 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 PM CDT THU JUL 23 1998 SCT PULSE TYPE TS ACTIVITY DEVELPING OVER CWA THIS AFTERNOON WITH MOIST AIRMASS IN PLACE. COLD FRONT ACROSS NORTHERN KY PROVIDING OUTFLOW BOUNDRIES OVER AREA FOR CONVECTION TO DEVELOP. WITH THIS MOIST AIRMASS IN PLACE AND PROGGED SOUTHERLY MOVEMENT OF THE FRONT ...WOULD TEND TO BELIEVE THAT SCT TS/SH ACTIVITY WOULD LAST THRU THE EVENING AND INTO THE MORNING HOURS. SO WOULD RECOMMEND THE MENTION OF AT LEAST SCT POPS ALL AREAS. WILL TEND TOWARD FAN NUMBERS HERE. AS FRONT APPROACHES ON FRI...WOULD RECOMMEND LIKELY POPS FOR MIDDLE AND WESTERN PORTIONS OF CWA AS BEST DYMANICS FOR CONVECTIVE DEVELOPMENT PROGGED IN THIS AREA. 500MB TROUGH ALSO SWINGING THRU REGION WILL HELP IN DEVELOPMENT. SCT POPS OVER EASTERN PORTIONS OF CWA SUGGESTED. FOR FRI AND SAT...AS FRONT BECOMES STATIONARY OVER AREA...LOOK FOR ATMOSPHERIC MOISTURE TO CONTENT TO STILL REMAIN HIGH ENOUGH FOR THE DEVELOPMEMT OF AFTERNOON SCT SH/TS ACTIVITY...DEPITE NW FLOW ESTABLISHING ITSELF MORE OVER REGION THRU THE LATER PART OF THE PERIOD. AS FOR TEMPS...WILL GO CLOSE TO NGM MOS NUMBERS. KBNA 73/89/72/89 4633 14 JBW
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:10 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 50 min |
| Jul 23, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 46 min |
| Jul 23, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.